Hail, Oregon
- When
- May 3, 1:20 PM CST
- Where
- Oregon County, 10 mi E of Alton
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.700, -91.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 3, 10:53 AM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1153 AM CDT WED MAY 3 2006 ...MESOSCALE CONVECTIVE DISCUSSION... SEVERE THUNDERSTORM POTENTIAL APPEARS TO BE INCREASING FROM CENTRAL MISSOURI BACK INTO EXTREME SOUTHEAST KANSAS. ANOTHER AREA OF CONCERN IS ALONG THE OZARK PLATEAU FROM SPRINGFIELD OVER TO TEXAS...DENT...AND SHANNON COUNTIES WHERE VISIBLE SAT SHOWS ENHANCED CU DEVELOPING. STRONG TO SEVERE STORMS MAY DEVELOP ALONG A COUPLE OF RESIDUAL CONVECTIVE BOUNDARIES POSITIONED ALONG THE PREVIOUSLY MENTIONED AREAS. DECENT HEATING HAS DESTABILIZED THE AIRMASS OVER SOUTHERN MISSOURI...WHERE 0-1KM COMPUTED CAPES HAVE INCREASED TO AROUND 1500-2000 J/KG. AN 18Z RAOB WILL BE RELEASED AT AROUND NOON TO ASSESS CAP STRENGTH...BUT 12Z SGF RAOB AND SHORT TERM MODEL ANALYSIS WOULD SUGGEST WEAK INHIBITION ACROSS THE AREA. THEREFORE MODEST LOW LEVEL MOISTURE CONVERGENCE ALONG ANY SMALL SCALE BOUNDARY MAY BE SUFFICIENT FOR STORM INITIATION. ANOTHER POTENTIAL TRIGGER IS LOCATED ACROSS KANSAS IN THE FORM OF AN UPPER LEVEL SHORTWAVE. THIS MAY ALSO AID IN DEVELOPMENT LATE THIS AFTERNOON AND EVENING AS MODEST LARGE SCALE ASCENT SPREADS ACROSS THE REGION. 12Z SGF RAOB ANALYZED STEEP MID LEVEL LAPSES RATES FROM THE TOP OF THE NOCTURNAL INVERSION UP TO AROUND 550 MB. THIS HAS YIELDED LARGE NORMALIZED CAPES WITHIN THE -10 TO -30 LAYER (HAIL GROWTH LAYER). DEEP AND LOW LEVEL SHEAR VALUES ARE QUITE WEAK FOR THE TIME OF YEAR...HOWEVER...STRONG INSTABILITY SHOULD COMPENSATE FOR THE WEAK SHEAR FOR A FEW ORGANIZED STORMS. -20 HEIGHTS ARE BELOW 20000 FEET AND WET-BULB ZERO LEVELS ARE AROUND 9000 FEET...THEREFORE...LARGE HAIL APPEARS TO BE THE PRIMARY HAZARD...POTENTIALLY UP TO THE SIZE OF GOLF BALLS WITH THE STRONGER STORMS. AN ISOLATED SEVERE WIND GUST CAN NOT BE RULED OUT AS WELL. CRAMER .DISCUSSION... SHORT TERM DISCUSSION (TODAY THROUGH FRIDAY)... MCS ACTIVITY HAS BEEN CONFINED TO EASTERN OKLAHOMA AND NORTH CENTRAL KANSAS EARLY THIS MORNING...WHERE LOW LEVEL BOUNDARIES HAVE AIDED CONVECTION. OUR AREA WAS LIKELY STABILIZED SOMEWHAT BY OUTFLOW FROM TUESDAY AFTERNOON MCS OVER EASTERN OK. ANOTHER BATCH OF SCATTERED STORMS HAS DEVELOPED OVER NORTH CENTRAL MISSOURI WITHIN THE NORTHEAST QUADRANT OF AN 850 MB THETA E AXIS. THIS AREA OF CONVECTION LOOKS LIKE IT WILL BUILD SOUTHEAST INTO OUR NORTHEAST COUNTIES BRIEFLY DURING THE EARLY MORNING. OTHERWISE EXPECT MAIN SHOW FOR OUR AREA TO BE WITH MCS ALONG THE LEADING EDGE OF AN APPROACHING COLD FRONT CURRENTLY EXTENDING FROM LINCOLN TO SALINA. CERTAINLY DO NOT WANT TO LOWER POPS TOO MUCH WITH MOIST AXIS AND COLD FRONT APPROACHING TODAY. HOWEVER HAVE TRIMMED BACK POPS FOR THE MORNING...WITH MAINLY LIKELY POPS GOING INTO THE AFTERNOON. INCREASING CLOUD COVER SHOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES FROM YESTERDAY/S VALUES...ESPECIALLY OVER OUR WESTERN ZONES...WHERE CONVECTIVE CLOUD DEBRIS WILL HAVE GREATEST IMPACT. FOR TONIGHT WILL KEEP PRECIP GOING THROUGH TONIGHT AS COLD FRONT TRAVERSES THE AREA. VERTICAL WIND SHEAR STILL LOOKS PRETTY WEAK...HOWEVER STILL SEE HEAVY RAINFALL AND HAIL POTENTIAL AS PWATS INCREASE TO OVER 1.25 INCHES...K INDICES EXCEED 30 AND CAPES APPROACH 2000 J/KG. COLD FRONT SLOWS TO A CRAWL OVER NORTHERN ARKANSAS AND SOUTHEAST OK ON THURSDAY AS UPPER FLOW BECOMES MORE PARALLEL TO THE FRONT. WILL CARRY HIGHEST POPS ALONG THE SOUTHERN BORDER COUNTIES THROUGH THURSDAY AND INTO FRIDAY. PWATS REMAIN WELL OVER AN INCH...SO EXPECT HEAVY RAIN/FLOOD POTENTIAL TO CONTINUE MAINLY SOUTH OF HIGHWAY 60. TERRY && PREVIOUS LONG TERM DISCUSSION (SATURDAY THROUGH TUESDAY)... MED RANGE GUIDANCE AND ENSEMBLES ARE IN GENERALLY AGREEMENT DURING THIS TIME FRAME. SHORTWAVE RIDING WILL BRIEFLY BUILD IN JUST IN TIME FOR THE WEEKEND BEFORE ANOTHER TROUGH APPROACHES BY THE BEGINNING OF NEXT WEEK. SFC HIGH PRESSURE WILL BE IN CONTROL SATURDAY INTO SUNDAY. BELOW AVERAGE...BUT PLEASANT... TEMPS ARE ON TAP WITH LOWS MAINLY IN THE 40S (A FEW UPPER 30S NOT OUT OF THE REALM OF POSSIBILITY) AND HIGHS MAINLY IN THE 60S. BY MONDAY...A DISTURBANCE WILL APPROACH FROM THE WEST. TIMING/STRENGTH OF THIS FEATURE UP TO DEBATE THIS EARLY IN THE GAME...PARTICULARLY GIVEN INCREASING ENSEMBLE SPREAD. THUS HAVE INTRODUCED LOW END POPS AND RETURNED TEMPS TO NEAR AVERAGE. GAGAN && .AVIATION... FOR THE 12Z TAFS...WILL CONTINUE TO BACK TIMING ON CONVECTION FROM THE 06Z TAFS. COLD FRONT IN EAST CENTRAL KANSAS APPEARS TO BE SLOWING SOMEWHAT. LOOKS LIKE SOUTHERN MISSOURI STABILITY IS BEING IMPACTED SOME BY MCS IN EASTERN OKLAHOMA THIS MORNING AS WELL. STARTING TO SEE SOME LIGHTNING STRIKES UP AROUND KMCI...BUT THAT SHOULD ONLY REACH INTO CENTRAL MISSOURI THIS MORNING. SO WILL MOST LIKELY BACK TIMING FOR CONVECTION TO GET GOING DOWN THIS WAY UNTIL AFTERNOON. WILL PROBABLY TWEAK TAFS TO GO PREDOMINANT SHOWERS WITH SOME TEMPO TSTMS. ONCE SHOWERS GET GOING...CEILINGS SHOULD BECOME PREDOMINANTLY MVFR...SO WILL KEEP WITH CEILINGS OF 1000 TO 2000 FEET EXPECTED AND VISIBILITIES. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 132 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH AND TORRENTIALL RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: A COLD FRONT WILL CONTINUE MOVING SOUTHWARD THROUGH NORTHERN AND CENTRAL PORTIONS OF MISSOURI AND KANSAS THIS AFTERNOON AND EVENING. TO THE SOUTH OF THIS FRONT...THE AIR HAS BECOME WARM AND UNSTABLE. IN ADDITION TO THE COLD FRONT...THERE ARE NUMEROUS OUTFLOW BOUNDARIES SCATTERED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THESE BOUNDARIES WILL PROVIDE AMPLE LIFT THIS AFTERNOON TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ENTIRE AREA THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS. THE STRONGEST CLUSTERS OF STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS TO 60 MPH. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH AND EAST WILL RESULT IN ONE TO TWO INCHES OF RAINFALL FALLING IN A SHORT PERIOD OF TIME. AS A RESULT...LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY AS A COLD FRONT SINKS SOUTH INTO THE REGION. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE ALONG A COLD FRONT OVER SOUTHERN MISSOURI...FARTHER TO THE NORTH SMALLER HAIL WILL BE POSSIBLE. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL DARIEN 37.52N 91.59W
05/03/2006 E1.75 INCH DENT MO PUBLIC
GOLF BALL SIZE HAIL AND DAMAGE TO VEHICLES FROM HAIL
&&
SCHULTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL AKERS 37.38N 91.55W
05/03/2006 E1.00 INCH SHANNON MO PUBLIC
&&
SCHULTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL BUFFALO 37.64N 93.09W
05/03/2006 E1.00 INCH DALLAS MO EMERGENCY MNGR
&&
SCHULTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 147 PM CDT WED MAY 3 2006 MOZ104-031945- TANEY- 147 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 245 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ALONG THE MISSOURI ARKANSAS BORDER 10 MILES WEST OF PROTEM. THIS STORM WILL PRODUCE UP TO NICKEL SIZE HAIL AS IT MOVES EAST AT 10 MPH ALONG THE STATE BORDER. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. RUNNELS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 3 S BUFFALO 37.60N 93.09W
05/03/2006 E1.50 INCH DALLAS MO PUBLIC
&&
SCHULTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL SUMMERSVILLE 37.18N 91.66W
05/03/2006 E1.50 INCH SHANNON MO LAW ENFORCEMENT
&&
SCHULTZThe Memphis radar (KNQA), 193 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509027.